MAUDE Adverse Event Report: K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-STARTING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04016DA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 07/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that an unknown amount of ozark self-starting, variable screws fractured 4-6 months post-operatively.The patient is now experiencing neck pain.Revision surgery is not scheduled at this time.As eight screws were implanted during index surgery spanning c4, c5, c6, and c7, all eight screws will be reported conservatively.This record captures the first of eight screws.
 
Additional Manufacturer Narrative
B5 has been updated to reflect the correct amount of fractured screws.Functional inspection, dimensional inspection, and material analysis were unable to be performed as the device was not available for evaluation.However, screw fracture was confirmed through inspection of the associated radiographic image.The image showed that the construct was composed of a three (3) level plate, eight (8) screws, and three (3) interbodies.Both screws at the caudal-most level of the construct appear to have been fractured.A device and complaint history reviews could not be performed as a valid lot code was not identified.It is not clear what caused the screws to fracture, although it is possible that factors such as pseudoarthrosis contributed to the issue.If arthrodesis of the spine is not achieved then the construct may eventually fail.Ultimately, no root cause for the issue could be determined based on the available information.
 
Event or Problem Description
It was reported that two ozark self-starting, variable screws fractured 4-6 months post-operatively.The patient is now experiencing neck pain.Revision surgery is not scheduled at this time.This record captures the first of two screws.

Brand Name
SELF-STARTING, VARIABLE SCREW; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10399252
Report Number3004774118-2020-00173
Device Sequence Number11483186
Product Code KWQ
UDI-Device Identifier10888857393387
UDI-Public10888857393387
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04016DA
Device Catalogue Number8801-04016DA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;